- advertisement -

Bleeding at injection site????

Discussion in 'Parents of Children with Type 1' started by shannong, Feb 7, 2013.

  1. shannong

    shannong Approved members

    Joined:
    Sep 15, 2012
    Messages:
    568
    I just went in and gave my son a correction shot. I used the back of his arm, pinched up the skin as usual (we use the pen with 4mm BD needle) and when I removed the needle, his arm started bleeding quite a bit at the injection site. I have never had this happen. Why did this happen? Thank god he was sleeping - I'm sure if he was awake, that much blood would have really upset him. But now I'm wondering if all the insulin would have leaked out, since it started bleeding. Any thoughts?
     
  2. Ali

    Ali Approved members

    Joined:
    Aug 1, 2006
    Messages:
    2,223
    If you nick a little capillary it will bleed. Happens sometimes. Yes insulin can leak back out. So all you can do is check hourly for a few hours to see what is going on. Sorry. Ali
     
  3. Lee

    Lee Approved members

    Joined:
    Oct 5, 2006
    Messages:
    9,633
    You got your first gusher! Ours was in the middle of a restaurant! You just nicked a vein. And yes, some insulin probably did leak out; but like the poster mentioned above, you have to test frequently to see. You can't replace the insulin, since you really have no way of knowing how much leaked out.
     
  4. MomofSweetOne

    MomofSweetOne Approved members

    Joined:
    Aug 28, 2011
    Messages:
    2,747
    I panicked with our first gusher and called the emergency line, concerned that the insulin could have gone straight into the blood stream. Instead, we saw higher BGs for the next 24 hours. (Our gusher was with Lantus.)

    It's so easy to forget how much learning we've all gone through and now take in stride, isn't it?
     
  5. steph

    steph Approved members

    Joined:
    May 1, 2012
    Messages:
    177
    it happens to us maybe once a month or so. nothing to be really concerned about. just check BG more often like others have said. also sometimes we hit a spot that is especially painful for whatever reason and DD cries. it just happens. you didn't do anything wrong, and it's pretty unavoidable.
    my daughter doesn't get upset with a bleeder or complain it hurts. she just wants the blood wiped off.
     
  6. shannong

    shannong Approved members

    Joined:
    Sep 15, 2012
    Messages:
    568
    Thanks, your posts definitely made me feel better to know that this is normal. I think the insulin must have leaked out because the correction shot did nothing (his bg just went up), but I am glad I waited to confirm this.
     
  7. pianoplayer4

    pianoplayer4 Approved members

    Joined:
    Feb 13, 2010
    Messages:
    1,060
    This happened to me all the time when i was on mdi, it bled for a while then it was fine... No bad effects:)
     

Share This Page

- advertisement -

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice